Alert archive / California / High Surf Advisories in 2008
High Surf Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Jan 30, 2008, 3:36 AM PST. It took effect at Jan 30, 2008, 2:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 3:36 AM PST (11:36 UTC)
- In effect from
- Jan 30, 2008, 2:00 PM PST
- Expired
- Jan 30, 2008, 7:45 PM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 301136 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 336 AM PST WED JAN 30 2008 CAZ001-310045- /O.NEW.KEKA.SU.Y.0002.080130T2200Z-080131T0700Z/ REDWOOD COAST- 336 AM PST WED JAN 30 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PST THIS EVENING. AS OF 3 AM PST...NEAR SHORE BUOYS WERE REPORTING NORTHWEST SWELL OF 12 TO 14 FEET NORTH OF CAPE MENDOCINO. SWELL IS EXPECTED TO BUILD TODAY...AND REACH 18 FEET WITH PERIODS NEAR 17 SECONDS THIS AFTERNOON AND EVENING. SWELL OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE HAZARDOUS SURF CONDITIONS. PEOPLE ARE ADVISED TO REMAIN WELL AWAY FROM THE SURF ZONE. WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO THE COLD AND FRIGID WATER. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION. $$
2 follow-up statements
000 WHUS46 KEKA 302227 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 227 PM PST WED JAN 30 2008 CAZ001-310700- /O.CON.KEKA.SU.Y.0002.000000T0000Z-080131T0700Z/ REDWOOD COAST- 227 PM PST WED JAN 30 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... LONG PERIOD NORTHWEST SWELL OF 17 TO 19 FEET WILL PROPAGETE THROUGH THE NORTHERN CALIFORNIA COASTAL WATERS THROUGH THIS EVENING. THIS SWELL HAS THE POTENTIAL TO PRODUCE HAZARDOUS SURF CONDITIONS. THE GREATEST IMPACT WILL BE OBSERVED AT NORTHWEST FACING BEACHES NORTH OF CAPE MENDOCINO WHERE SURF HEIGHTS OF 21 FEET ARE POSSIBLE. PEOPLE ARE ADVISED TO REMAIN WELL AWAY FROM THE SURF ZONE. WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO THE COLD AND FRIGID WATER. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION. $$ TH
000 WHUS46 KEKA 310345 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 745 PM PST WED JAN 30 2008 CAZ001-310445- /O.CAN.KEKA.SU.Y.0002.000000T0000Z-080131T0700Z/ REDWOOD COAST- 745 PM PST WED JAN 30 2008 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. THE LONG PERIOD NORTHWEST SWELL CURRENTLY PROPAGATING THROUGH THE WATERS PEAKED THIS AFTERNOON AND HAS NOW DROPPED BELOW 18 FT. SWELLS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT. $$ MOSES
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 29, 7:00 AM PST, 20 hours 36 minutes earlier.
Area forecast discussion, Jan 29, 7:00 AM PST, 20 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 700 AM PST TUE JAN 29 2008 .SYNOPSIS...ANOTHER COLD STORM SYSTEM WILL BRING RAIN AND SNOW TO NORTHWEST CALIFORNIA TODAY. THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS A SERIES OF STORM SYSTEMS MOVING INTO THE REGION FROM THE GULF OF ALASKA BRING OCCASIONAL RAIN AND SNOW TO NORTHWESTERN CALIFORNIA. && .UPDATE...EXPANDED THE SNOW ADVISORY FOR THE MENDOCINO INTERIOR. SURFACE TEMPERATURES AND DEW POINTS INDICATE POTENTIAL FOR CONTINUED SNOW ACCUMULATIONS OF 2 TO 4 INCHES BETWEEN 2000-3000 FEET TODAY. UKIAH ASOS HAS BEEN REPORTING LIGHT SNOW AS WELL...WITH DEW POINT OF 30F. THUS FAR...THE SNOW AT UKIAH HAS NOT ACCUMULATED. CONDITIONS SHOULD WARM UP A BIT AND CHANGE OVER TO A COLD RAIN BELOW 1500 FEET LATER THIS MORNING. ADJUSTED THE WINDS ALONG REDWOOD COAST ZONE EARLY THIS MORNING...WITH KCEC ASOS REPORTING GUST TO 41 KTS...AND REPORTS OF SNOW NEAR 1000 FEET. DJB && .PREVIOUS DISCUSSION...LIGHT RAIN AND HIGHER ELEVATION SNOW MOVING INTO THE REGION EARLY THIS AM AHEAD OF THE NEXT COLD FRONT. MODELS IN GOOD AGREEMENT ON SLIGHT LOW LEVEL WARMING AHEAD OF THE FRONT RESULTING IN SNOW LEVELS ACROSS THE MENDOCINO INTERIOR CLIMBING TO AROUND 2500 AHEAD OF THE COLD FRONT. DECIDED TO MAINTAIN CURRENT SNOW ADVISORY WITH ACCUMULATIONS ACROSS THE MENDOCINO INTERIOR REMAINING JUST BELOW ADVISORY CRITERIA. SHOWERS WILL TAPER OFF TO SCT LATE THIS EVENING AS WEAK RIDGING MOVES ACROSS THE REGION. POPS WILL INCREASE LATE WED AS UPPER LEVEL TROUGH DIGS S OUT OF THE GULF OF AK. NAM IS SLIGHTLY FASTER WITH THIS SYSTEM AND REMAINS THE OUTLIER IN REGARDS TO TIMING...BUT 06Z GUIDANCE COMING INTO BETTER AGREEMENT WITH GFS/ECMWF. SNOW LEVELS WILL INCREASE AHEAD OF THIS SYSTEM WEDNESDAY WITH CURRENT THICKNESS VALUES AND 850MB TEMPS INDICATING LEVELS RISING TO 3500 TO 4000 FT ACROSS SRN HALF OF CWA. SNOW LEVELS WILL AGAIN DROP TO 1500 TO 2000 BEHIND THE FRONT LATE THU. ANOTHER SYSTEM FCST TO BRING MORE RAIN AND SNOW ON SAT. SOLUTIONS LESS OPTIMISTIC IN BUILDING A RIDGE ACROSS EASTERN PACIFIC EARLY NEXT WEEK WITH 06Z GFS/00Z ECMWF IN FAIR AGREEMENT WITH A LESS AMPLIFIED RIDGE LATE IN THE WEEKEND BEING REPLACE BY ANOTHER LONG WAVE TROUGH DIGGING SOUTH OUT OF THE GULF OF AK NEXT TUE. BC && .AVIATION...A COLD FRONT WILL PASS THROUGH TODAY...BRINGING RAIN WITH SNOW ABOVE 2000 FEET. THE FRONT WILL ALSO GENERATE BLUSTERY S AND NW WINDS. CEILINGS AND VSBYS WILL BE MOSTLY MARGINAL VFR...BUT WITH OCCASIONAL IFR CONDITIONS LIKELY DURING HEAVIER PRECIPITATION. THE FOG AND LOW CLOUDS AT UKIAH...WILL DISSIPATE BY 18Z AS MID LAYER CLOUDS AND MIXING INCREASES IN ADVANCE OF THE FRONT. DJB && .MARINE...A COLD FRONT WAS APPROACHING THE COAST EARLY THIS MORNING. THE SOUTHERLY FLOW IN ADVANCE OF THE FRONT DOES NOT APPEAR TO BE A MAJOR WIND MAKER FOR THE WATERS. THERE MAY BE A FEW GUSTS TO 35 KTS AROUND CAPE MENDOCINO THIS MORNING. THE NW WINDS RAMPING UP AFTER FRONTAL PASSAGE HAS A BETTER CHANCE OF BRINGING LONGER DURATION GALE FORCE WINDS TO THE WATERS TODAY AND TONIGHT. THERE HAVE BEEN GALE FORCE GUSTS OBSERVED OVER THE OFFSHORE WATERS...AT BUOY#2 250NM WEST OF CAPE BLANCO AND BUOY#5 300NM WEST OF ASTORIA. ANOTHER FRONT IS EXPECTED ON THU. WINDS WITH THIS FRONT LOOK TO BE RUN OF THE MILL GALE...SHORT DURATION AND BASED MOSTLY ON GUSTS OF 35-40 KTS. A THIRD FRONT MAY BRING ANOTHER LOW END GALE ON SAT. EARLY MORNING INNER BUOYS REPORTS (22 AND 14) WERE AROUND 11 FEET AT 13 SECONDS. ENP AND SWAN CONTINUE TO BE TOO HIGH ON SIGNIFICANT SWELL HEIGHTS COMPARED TO THE INNER BUOY OBSERVATIONS. LATEST RUN OF THE SWAN AND ENP HAS NW SWELL BUILDING UP TO 19 FEET AT 15 SECONDS ON WED. THIS APPEARS TO BE A DISPERSED WAVE GROUP. FOR NOW WILL STAY ABOUT 4 FEET UNDER THE WAVE MODEL SOLUTIONS...AND ADJUST UPWARD AS OBSERVATIONS INDICATE HIGHER SWELL COMING IN WEDNESDAY. ENP HAS 23-25 FOOT SWELL WITH 16 SECOND PERIODS SLATED FOR FRIDAY. THIS IS A DISPERSED WAVE GROUP TOO. FOR NOW WILL REDUCE THE MODEL SWELL FORECAST BY 5-7 FEET...AS THE ENP HAS BEEN RUNNING WAY TOO HIGH. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY IN EFFECT FROM 7 AM PST TO 7 PM PST TODAY FOR DEL NORTE...HUMBOLDT AND TRINITY COUNTIES ABOVE 2000 FEET. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FROM PT ST GEORGE TO PT ARENA OUT TO 60 NM. GALE WARNING REMAINS IN EFFECT TODAY THROUGH TONIGHT FROM PT ST GEORGE TO PT ARENA OUT TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 29, 7:14 PM PST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 714 PM PST TUE JAN 29 2008 CAZ003-004-076-310315- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 714 PM PST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON FOR ELEVATIONS ABOVE 3000 FEET. ANOTHER PACIFIC STORM WILL BRING WIND AND SNOW TO NORTHWEST CALIFORNIA LATE WEDNESDAY NIGHT AND THURSDAY. AT ELEVATIONS ABOVE 3000 FEET SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE ANTICIPATED. LOCALLY SNOW MAY FALL AS LOW AS 2000 FEET WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. STRONG WIND GUSTS OF 40 TO 50 MPH ALONG RIDGES AND EXPOSED AREAS ARE LIKELY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PLEASE REPORT ANY SNOW ACCUMULATIONS...FLOODING...OR WINDS SPEEDS GREATER THAN 35 MPH.
In the hours before
Local storm report, Jan 30, 12:23 AM PST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1223 AM PST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 5 SW WILLITS 39.35N 123.42W
01/29/2008 E4.0 INCH MENDOCINO CA TRAINED SPOTTER
MORNING SNOW ACCUMULATION ESTIMATED AT 2300 FEET
ELEVATION.
0830 AM SNOW 3 NW WILLITS 39.43N 123.39W
01/29/2008 M2.0 INCH MENDOCINO CA TRAINED SPOTTER
MORNING SNOW ACCUMULATION MEASURED IN BROOKTRAILS AT THE
WATER PLANT.
0830 AM SNOW 3 NW WILLITS 39.43N 123.39W
01/29/2008 M3.0 INCH MENDOCINO CA TRAINED SPOTTER
MORNING SNOW ACCUMULATION MEASURED NEAR BROOKTRAILS AT
2400 FEET ELEVATION.
0845 AM SNOW LAYTONVILLE 39.67N 123.50W
01/29/2008 M4.0 INCH MENDOCINO CA TRAINED SPOTTER
MORNING SNOW ACCUMULATION MEASURED AT 2000 FEET
ELEVATION.
0900 AM SNOW WEAVERVILLE 40.73N 122.94W
01/29/2008 M4.0 INCH TRINITY CA PARK/FOREST SRVC
MORNING SNOW ACCUMULATION MEASURED AT THE RANGER STATION.
0917 AM SNOW 9 NNW COVELO 39.92N 123.33W
01/29/2008 M2.5 INCH MENDOCINO CA TRAINED SPOTTER
MORNING SNOW ACCUMULATION MEASURED AT 1200 FEET
ELEVATION.
1245 PM SNOW 4 E DOUGLAS CITY 40.65N 122.87W
01/29/2008 M3.0 INCH TRINITY CA TRAINED SPOTTER
MORNING AND EARLY AFTERNOON SNOW ACCUMULATION MEASURED AT
2450 FEET ELEVATION.
0345 PM SNOW 8 WSW WILLOW CREEK 40.90N 123.77W
01/29/2008 E3.5 INCH HUMBOLDT CA NWS EMPLOYEE
MORNING AND AFTERNOON SNOW ACCUMULATION ESTIMATED AT
BERRY SUMMIT AT 2800 FEET ELEVATION.
0400 PM SNOW 10 SSE PEANUT 40.33N 123.10W
01/29/2008 M5.5 INCH TRINITY CA TRAINED SPOTTER
MORNING AND AFTERNOON SNOW ACCUMULATION MEASURED AT 4000
FEET ELEVATION.
0400 PM SNOW 10 NW WILLITS 39.50N 123.48W
01/29/2008 M6.0 INCH MENDOCINO CA TRAINED SPOTTER
MORNING AND AFTERNOON SNOW ACCUMULATION MEASURED AT 2780
FEET ELEVATION.
0400 PM SNOW 11 SSW CARRVILLE 40.91N 122.78W
01/29/2008 M7.0 INCH TRINITY CA TRAINED SPOTTER
MORNING AND AFTERNOON SNOW ACCUMULATION MEASURED AT 2500
FEET ELEVATION.
0400 PM SNOW ORLEANS 41.30N 123.53W
01/29/2008 E2.5 INCH HUMBOLDT CA PUBLIC
MORNING AND AFTERNOON SNOW ACCUMULATION ESTIMATED IN THE
COMMUNITY OF ORLEANS.
0745 PM NON-TSTM WND DMG EUREKA 40.80N 124.16W
01/29/2008 HUMBOLDT CA BROADCAST MEDIA
WIND GUST MEASURED AT 47 MPH AT CHANNEL 3 TELEVISION
STATION. SIDING PEELED OFF OF MAIN BUILDING.
&&
BURGERThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 11:44 AM PST | Heavy Snow Warning | EKA | 27 hr |
Nearby
High Surf Advisories in California, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.